MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2 POP 32MM 100BX

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 2 POP 32MM 100BX
Model Number 37103
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the adhesive of the male external catheter was too strong and the patient experienced self-limited bleeding.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the sample met specification.Received 11 unopened spirit mecs were received for evaluation.The samples were visually inspected for holes or damage on the package, legibility of printed numbers and letters, expiration date, correct impression, print color, missing parts of printing, position of printing, damaged component, foreign matter.The samples met the acceptance criteria.The samples of lot juay0473 were evaluated according to the alleged failure mode: "the adhesive of the male external catheter was too strong" and all the samples were within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply wash penis with mild soap and warm water.Dry thoroughly.Trim pubic hair if necessary.Unroll self-adhering catheter over penis.Gently squeeze the catheter to properly seal adhesive to the skin.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Connect to drainage device.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Event or Problem Description

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 2 POP 32MM 100BX
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7367371
Report Number1018233-2018-00928
Device Sequence Number2311770
Product Code NNX
UDI-Device Identifier00801741071140
UDI-Public(01)00801741071140
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2021
Device Model Number37103
Device Catalogue Number37103
Device Lot NumberJUAY0473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1